Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 608, NWS Norman, OK

October 14, 2007Caddo County, Grady County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Oct 14, 2007, 7:42 PM CDT for Caddo County, Grady County, Oklahoma. It was in force for 48 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 14, 2007, 7:42 PM CDT (00:42 UTC)
Expired
Oct 14, 2007, 8:30 PM CDT
In force
48 min
Issued by
NWS Norman, OK
Area
Storm-based polygon

Counties Caddo County, OK, Grady County, OK

The radar

The Norman radar (KTLX), 89 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 14, 7:56 PM CDTHAIL 1Fort Cobb, OK
Oct 14, 8:07 PM CDTHAIL 0.882 W Boone, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 14, 3:47 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 0.7 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2007-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 823 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2007-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 203 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
823 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1097 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
203 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.7
Supercell composite
4.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOUN 150043
SVROUN
OKC015-051-150130-
/O.NEW.KOUN.SV.W.0608.071015T0042Z-071015T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
742 PM CDT SUN OCT 14 2007

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN GRADY COUNTY IN CENTRAL OKLAHOMA...
  CADDO COUNTY IN SOUTHWEST OKLAHOMA...

* UNTIL 830 PM CDT

* AT 742 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM HINTON TO 5 MILES 
  EAST OF BINGER TO 9 MILES WEST OF BOONE...MOVING EAST AT 35 MPH. 
  HAIL UP TO THE SIZE OF QUARTERS AND WINDS OF 65 MPH ARE LIKELY.

* LOCATIONS IN THE WARNING INCLUDE ALBERT...ANADARKO...APACHE...
  BINGER...BOONE...BRIDGEPORT...CEMENT...COGAR...CYRIL...EAKLY...FORT
  COBB RESERVOIR...FORT COBB...GRACEMONT...HINTON...LAKE CHICKASHA...
  LOOKEBA...MINCO...NORTHWESTERN LAKE ELLSWORTH...POCASSET...STECKER
  AND VERDEN.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 90 AND 103.

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 65 AND 69.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING.
MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF
A TORNADO IS SIGHTED.

LAT...LON 3527 9856 3555 9857 3555 9832 3538 9830
      3538 9804 3535 9797 3537 9794 3533 9785
      3487 9809 3486 9861
TIME...MOT...LOC 0042Z 248DEG 33KT 3551 9840 3534 9824
          3489 9860

$$

BURKE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 14, 2:53 PM CDT, 4 hours 49 minutes earlier.

Area forecast discussion, Oct 14, 2:53 PM CDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
253 PM CDT SUN OCT 14 2007

.DISCUSSION...
ACTIVE WEATHER REGIME EXPECTED THROUGH TONIGHT MOST AREAS...AND
PERHAPS TOMORROW ACROSS FAR SOUTHEAST PORTIONS OF OKLAHOMA. COLD
FRONT MAKING SLOW PROGRESS ACROSS NORTHWEST AND WEST-CENTRAL
OKLAHOMA THIS AFTERNOON...WITH SCATTERED CONVECTION BEGINNING TO
DEVELOP AS CAP WEAKENS. SIGNIFICANT LARGE SCALE LIFT OCCURRING AND
EXPECTED TO CONTINUE THROUGH TOMORROW MORNING OVER THE REGION AS
STRONG STORM SYSTEM MOVES OUT OF THE SOUTHERN/CENTRAL ROCKIES.
EXPECT THE MOST WIDESPREAD STORMS ACROSS THE NORTHERN TWO-THIRDS OF
OKLAHOMA OVERNIGHT TONIGHT ALONG COLD FRONT. PRIMARY SEVERE WEATHER
THREAT WILL BE WIND AND HAIL...PRIMARILY WITH ANY DISCRETE CELLS
AHEAD OF FRONT THROUGH THIS EVENING. AREAS NEAR/SOUTH OF INTERSTATE
40 AND WEST OF INTERSTATE 35 WILL BE IN A REGION WHERE SIGNIFICANT
SEVERE WEATHER COULD OCCUR LATE THIS AFTERNOON THROUGH THE
EVENING...WHERE INSTABILITY AND LOWER-LEVEL WILL BE MAXIMIZED BEFORE
STORMS GET MORE LINEAR AND ELEVATED. THIS MENTIONED AREA WILL BE
WATCHED CLOSELY...AS THERE WILL BE CONCERN FOR TORNADOES MAINLY WITH
ANY LONG-LIVED AND DISCRETE SUPERCELLS AHEAD OF THE FRONT. SCENARIO
LAID OUT IN HAZARDOUS WEATHER GRAPHICS AND OUTLOOK...WHERE PER
COORD WITH SPC UPPED SOUTHWEST PORTIONS OF FORECAST AREA TO
MODERATE RISK. HEAVY RAIN WILL BECOME A CONCERN TOWARD AND AFTER
MIDNIGHT AS UPPER SYSTEM STARTS TO PULL OUT AND FLOW BECOMES MORE
PARALLEL WITH BAROCLINIC ZONE.

MINIMAL CHANGES TO PERIODS FARTHER OUT...WITH TRANSIENT SYSTEMS
THROUGH THE WEEK. BUMPED POPS UPWARD TUESDAY NIGHT THROUGH WEDNESDAY
AS MOISTURE TRIES TO RETURN QUICKLY AHEAD OF ANOTHER POTENT AND
PROGRESSIVE STORM SYSTEM.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  58  71  53  80 /  80  30  10  10
HOBART OK         56  72  53  80 /  60  20  10  10
WICHITA FALLS TX  62  75  56  81 /  60  40  20  10
GAGE OK           48  69  46  78 /  20  10  10  10
PONCA CITY OK     55  67  48  76 /  90  20  10  10
DURANT OK         64  73  58  81 /  70  80  30  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

22/11
Hazardous weather outlook, Oct 14, 12:08 PM CDT, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1208 PM CDT SUN OCT 14 2007

OKZ004>048-050>052-TXZ083>090-151200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1208 PM CDT SUN OCT 14 2007

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH THIS
EVENING IN SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS. A SLIGHT RISK
COVERS THE REST OF THE NORMAN FORECAST AREA THROUGH TONIGHT.

LOCATION...
THE MODERATE RISK AREA IS LOCATED EAST OF A LINE FROM SEYMOUR TEXAS
TO CORDELL OKLAHOMA...AND WEST OF A LINE FROM PURCELL TO RINGLING.
THIS INCLUDES...AND IS CENTERED AROUND THE CITIES OF LAWTON AND
WICHITA FALLS.

TIMING...
THE MOST LIKELY TIME FOR SEVERE WEATHER...ESPECIALLY IN THE MODERATE
RISK AREA...WILL BE FROM 4 PM TO 10 PM. ISOLATED SEVERE WEATHER MAY
CONTINUE AFTER 10 PM.

IMPACTS...
HAIL TO THE SIZE OF TENNIS BALLS AND WIND GUSTS TO 70 MPH WILL BE
THE MAIN CONCERN. HOWEVER... TORNADOES WILL ALSO BE POSSIBLE LATE
THIS AFTERNOON AND THIS EVENING.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM LATE THIS
AFTERNOON THROUGH TONIGHT.

DISCUSSION...
AN UPPER LEVEL STORM AND SURFACE COLD FRONT WILL MOVE SLOWLY EAST
ACROSS THE REGION THROUGH MONDAY. SOUTHERLY WINDS WILL CONTINUE TO
DRAW A MODEST RETURN OF GULF MOISTURE...WITH DEWPOINTS HOLDING IN
THE LOW TO MIDDLE 60S. THUNDERSTORMS WILL FORM BETWEEN
2 AND 4 PM...BEGINNING IN NORTHWEST OKLAHOMA AND DEVELOPING
SOUTHWARD INTO TEXAS. STRONG DEEP LAYER WIND SHEAR WILL FAVOR
SUPERCELLS EARLY. THE STORMS MAY INTERACT TO FORM LINE SEGMENTS WITH
EMBEDDED SUPERCELLS FARTHER NORTH...WHILE THERE WILL BE A GREATER
CHANCE FOR LONG LIVED SUPERCELLS IN THE MODERATE RISK AREA.

DAMAGING STRAIGHT-LINE WINDS AND LARGE HAIL ARE LIKELY...AND
TORNADOES ARE POSSIBLE WITH ANY STORM THIS AFTERNOON AND EVENING. A
MORE DISTINCT THREAT FOR TORNADOES...HOWEVER...MAY DEVELOP IN THE
MODERATE RISK AREA DURING THE EVENING...IF DISCRETE SUPERCELLS BEGIN
TO INTERACT WITH STRENGTHENING LOW LEVEL WINDS.

THUNDERSTORMS WILL MOVE AT SPEEDS BETWEEN 35 AND 45 MPH TODAY AND
TONIGHT. SEVERE WEATHER MAY DEVELOP VERY QUICKLY. PEOPLE ARE URGED
TO REVIEW SEVERE WEATHER SAFETY RULES AND STAY TUNED TO NOAA WEATHER
RADIO OR YOUR FAVORITE SOURCE FOR WEATHER INFORMATION.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY OCT 15.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...80 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL CONTINUE ALONG THE COLD FRONT MONDAY... WITH A
FEW STRONG STORMS POSSIBLE IN SOUTHERN OKLAHOMA. HEAVY RAIN WILL
ALSO BE A CONCERN. AN UNSETTLED WEATHER PATTERN WILL PERSIST
THROUGHOUT THE WEEK AS SEVERAL SYSTEMS MOVE ACROSS THE CENTRAL U.S.
ISOLATED SEVERE WEATHER APPEARS POSSIBLE BETWEEN WEDNESDAY AND
FRIDAY.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
MONDAY.

BURKE/11/MAXWELL

In the hours before

Local storm report, Oct 14, 6:54 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
654 PM CDT SUN OCT 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             8 S TALOGA              35.92N 98.96W
10/14/2007  E0.88 INCH       DEWEY              OK   PUBLIC

0644 PM     HAIL             ALTUS                   34.64N 99.33W
10/14/2007  E0.75 INCH       JACKSON            OK   AMATEUR RADIO

            REPORTED AT ALTUS AFB

&&

FM/DW
Local storm report, Oct 14, 7:00 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
700 PM CDT SUN OCT 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 PM     TSTM WND GST     ALTUS                   34.64N 99.33W
10/14/2007  M63 MPH          JACKSON            OK   AWOS

            ALTUS AFB

0651 PM     HAIL             7 ENE ALTUS             34.68N 99.22W
10/14/2007  E0.75 INCH       JACKSON            OK   AMATEUR RADIO

            REPORTED AT FRIENDSHIP

&&

FM/DW
Special weather statement, Oct 14, 7:20 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
720 PM CDT SUN OCT 14 2007

OKZ011-012-017-018-024-150045-
BLAINE OK-KINGFISHER OK-GARFIELD OK-CANADIAN OK-MAJOR OK-
720 PM CDT SUN OCT 14 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BLAINE...CANADIAN...
GARFIELD...KINGFISHER AND MAJOR COUNTIES.

THE LEADED EDGE OF A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 8
MILES WEST OF LACEY TO 13 MILES SOUTHWEST OF GEARY AT 720 PM
CDT...MOVING EAST AT 25 MPH.

SMALL HAIL...TORRENTIAL RAIN...AND WINDS AROUND 50 MPH ARE EXPECTED.

PEOPLE IN BLAINE...CANADIAN...GARFIELD...KINGFISHER AND MAJOR
COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Local storm report, Oct 14, 7:22 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
722 PM CDT SUN OCT 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0711 PM     HAIL             8 S GOTEBO              34.96N 98.87W
10/14/2007  E1.75 INCH       KIOWA              OK   AMATEUR RADIO

0717 PM     HAIL             MOUNTAIN VIEW           35.10N 98.75W
10/14/2007  E1.75 INCH       KIOWA              OK   AMATEUR RADIO

0702 PM     HAIL             4 W POND CREEK          36.67N 97.87W
10/14/2007  E0.75 INCH       GRANT              OK   PUBLIC

&&

FM/DW
Local storm report, Oct 14, 7:28 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
728 PM CDT SUN OCT 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0644 PM     HAIL             GOLTRY                  36.53N 98.15W
10/14/2007  E1.00 INCH       ALFALFA            OK   EMERGENCY MNGR

0644 PM     TSTM WND GST     GOLTRY                  36.53N 98.15W
10/14/2007  E65 MPH          ALFALFA            OK   EMERGENCY MNGR

&&

FM/DW
Special weather statement, Oct 14, 7:36 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
736 PM CDT SUN OCT 14 2007

OKZ007-008-012-013-018-019-150100-
LOGAN OK-KINGFISHER OK-GARFIELD OK-NOBLE OK-KAY OK-GRANT OK-
736 PM CDT SUN OCT 14 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD...GRANT...KAY...
KINGFISHER...LOGAN AND NOBLE COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 6 MILES WEST OF
BRAMAN...TO ENID... TO 8 MILES SOUTHWEST OF KINGFISHER AT 736 PM
CDT...MOVING EAST AT 30 MPH.

SMALL HAIL...TORRENTIAL RAIN...AND WINDS AROUND 50 MPH ARE LIKELY.

PEOPLE IN GARFIELD...GRANT...KAY...KINGFISHER...LOGAN AND NOBLE
COUNTIES...INCLUDING THE CITIES OF KINGFISHER AND PONCA CITY...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN
ALERT FOR THREATENING WEATHER CONDITIONS.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 14, 7:05 PM CDTSevere Thunderstorm WarningOUNCaddo40 min
Oct 14, 7:31 PM CDTSevere Thunderstorm WarningOUNKiowa29 min
Oct 14, 7:37 PM CDTSevere Thunderstorm WarningOUNCanadian38 min
Oct 14, 8:03 PM CDTSevere Thunderstorm WarningOUNComanche, Tillman42 min
Oct 14, 8:23 PM CDTSevere Thunderstorm WarningOUNTillman33 min
Oct 14, 8:37 PM CDTSevere Thunderstorm WarningOUNCanadian, Oklahoma38 min
Oct 14, 8:43 PM CDTSevere Thunderstorm WarningOUNComanche47 min
Oct 14, 8:53 PM CDTSevere Thunderstorm WarningOUNCotton, Tillman52 min
Oct 14, 9:45 PM CDTSevere Thunderstorm WarningOUNComanche, Cotton, Tillman45 min
Oct 14, 10:00 PM CDTSevere Thunderstorm WarningOUNGrady, Stephens45 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.